Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Is it safe to take claritin and mucinex extended release bi-layer and also dayquil together?

Answer Question
 
wannababynow171

Asked by wannababynow171 at 6:49 PM on Sep. 18, 2011 in Health

Level 1 (3 Credits)
Answers (10)
  • Check the active ingredients in each product. If they have the same ingerdients, then no.

    Sounds like overkill to me.
    Kathy675

    Answer by Kathy675 at 6:51 PM on Sep. 18, 2011

  • well i have the flu and trying to get rid of it by tom. for work idk :( feel terrible
    wannababynow171

    Comment by wannababynow171 (original poster) at 6:54 PM on Sep. 18, 2011

  • You'll definetely get some rest. Basically Claritan dries up your sinuses, making it easier to breath, mucinex clears up your chest congestion and dayquil provides relieve in all areas, that's why I said check active ingredients. You don't want to double up on the meds. Hope you feel better soon.
    Kathy675

    Answer by Kathy675 at 6:59 PM on Sep. 18, 2011

  • awww thank you so much
    wannababynow171

    Comment by wannababynow171 (original poster) at 7:01 PM on Sep. 18, 2011

  • If you have the real, seasonal flu you aren't going to feel better by tomorrow :(
    Brawnwyn

    Answer by Brawnwyn at 7:05 PM on Sep. 18, 2011

  • :( that doesnt soumd good at all guess i have to call in
    wannababynow171

    Comment by wannababynow171 (original poster) at 7:19 PM on Sep. 18, 2011

  • I'm sorry. Plan on 5-7 days from the day you started showing symptoms (if it's true flu)

    I'm sorry you're feeling ill. Get better!
    Brawnwyn

    Answer by Brawnwyn at 7:27 PM on Sep. 18, 2011

  • taking them all at once not a good idea, alternating them not so bad but still very risky. if its the flu it will take a couple days to feel better but if you are not running a temp then you wont be as contagious just carry kleenexs and hand sanitizer and wash your hands frequently. also a boost in vitamin C will help your immune system. ester c works pretty good. also push fluids lots and lots of water and warm tea if you like tea. the fluids help flush your system. mixing too many meds can make you sicker and they may end up interacting with each other and some bind different than others so one may work while your body expels the rest, which is hard on your kidneys. i would just take the dyquil and drink lots of water and then rest.
    GypsyMoon605

    Answer by GypsyMoon605 at 7:34 PM on Sep. 18, 2011

  • I wouldn't mix meds like that. Decide on the one that will help the most and stick with it for a day...Then switch over...Don't mix them.
    Ruthmom802

    Answer by Ruthmom802 at 11:42 PM on Sep. 18, 2011

  • NO you can not. They are all similar meds and you would be overdosing. If you have the true flu, you won't be better for about 5 days anyway.
    tyfry7496

    Answer by tyfry7496 at 2:33 PM on Sep. 19, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN